MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48824014
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cervical screw came out of the plate and went through the patients trachea and was spit out by the patient.Surgery was done to remove the second screw.
 
Additional Manufacturer Narrative
Catalog# 48824014.Method: device history review; complaint history review; risk assessment; results: manufacturing files could not be reviewed due to lack of parts and lot numbers provided.Conclusion: the probable root cause is not determined.
 
Event or Problem Description

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6282663
Report Number0009617544-2017-00035
Device Sequence Number13695180
Product Code KWQ
UDI-Device Identifier07613252152286
UDI-Public(01)07613252152286
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K083562
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48824014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR